Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 287, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 2008, 3:43 PM CDT for Comanche County, Kiowa County, Kansas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2008, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 2, 2008, 4:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
Counties Comanche County, KS, Kiowa County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 4:10 PM CDT | TSTM WND GST 65 | 11 Ene Coldwater, KS | SOME HAIL OCCURRED BUT SIZE IS UNKNOWN. |
| Jul 2, 4:15 PM CDT | HAIL 0.75 | 4 N Wilmore, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 618 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 2047 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 022044 SVRDDC KSC033-097-022130- /O.NEW.KDDC.SV.W.0287.080702T2043Z-080702T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 343 PM CDT WED JUL 2 2008 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COMANCHE COUNTY IN SOUTH CENTRAL KANSAS. SOUTHERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS. * UNTIL 430 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF BELVIDERE...ANOTHER STORM WAS SHOWING SIGNS OF STRENGTHENING AND MAY BECOME SEVERE SHORTLY ABOUT 15 MILES SOUTH SOUTHWEST OF GREENSBURG. THESE STORMS WERE MOVING SOUTH AT AROUND 10 MPH. * LOCATIONS IMPACTED INCLUDE... BELVIDERE... WILMORE... RURAL RESIDENCES OF NORTHERN COMANCHE AND SOUTHERN KIOWA COUNTIES. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. LAT...LON 3718 9901 3716 9954 3752 9953 3748 9901 TIME...MOT...LOC 2043Z 352DEG 8KT 3740 9904 $$ UMSCHEID
2 follow-up statements
000 WWUS53 KDDC 022104 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 403 PM CDT WED JUL 2 2008 KSC033-097-022130- /O.CON.KDDC.SV.W.0287.000000T0000Z-080702T2130Z/ KIOWA KS-COMANCHE KS- 403 PM CDT WED JUL 2 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR NORTHERN COMANCHE AND SOUTHERN KIOWA COUNTIES... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WILMORE...MOVING SOUTHWEST AT 9 MPH. * LOCATIONS IMPACTED INCLUDE... BELVIDERE... WILMORE... COLDWATER... RURAL RESIDENCES OF NORTHERN COMANCHE AND SOUTHERN KIOWA COUNTIES. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. VERY HEAVY RAINFALL IS OCCURRING WITH THIS STORM. SIGNIFICANT PONDING OF WATER IS POSSIBLE ON ROADWAYS AND POOR DRAINAGE AREAS WILL FILL QUICKLY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. LAT...LON 3718 9901 3716 9954 3752 9953 3748 9901 TIME...MOT...LOC 2103Z 031DEG 8KT 3735 9919 $$ UMSCHEID
000 WWUS53 KDDC 022125 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 424 PM CDT WED JUL 2 2008 KSC033-097-022134- /O.EXP.KDDC.SV.W.0287.000000T0000Z-080702T2130Z/ KIOWA KS-COMANCHE KS- 424 PM CDT WED JUL 2 2008 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COMANCHE AND SOUTHERN KIOWA COUNTIES EXPIRES AT 430 PM CDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL WILL STILL BE POSSIBLE OVER NORTHERN COMANCHE AND SOUTHERN KIOWA COUNTIES. AT 410 PM CDT...THERE WAS A PUBLIC REPORT OF ESTIMATED 65 MPH THUNDERSTORM WIND GUST 11 MILES EAST NORTHEAST OF COLDWATER. AT 415 PM CDT...LAW ENFORCEMENT REPORTED PENNY SIZE HAIL 4 MILES NORTH OF WILMORE. LAT...LON 3718 9901 3716 9954 3752 9953 3748 9901 TIME...MOT...LOC 2124Z 021DEG 6KT 3729 9917 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:19 PM CDT, 24 minutes earlier.
Area forecast discussion, Jul 2, 3:19 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 319 PM CDT WED JUL 2 2008 .DISCUSSION... DAYS 1-2... THE 12Z UA ANALYSIS SHOWED A FAIRLY STRONG SHORTWAVE TROUGH MOVING INTO THE NORTHERN PLAINS AND WESTERN GREAT LAKES. ASSOCIATED SURFACE COLD FRONT WAS OVER NORTHERN NEBRASKA THIS MORNING AND CONTINUES TO MOVE TOWARD NORTHERN KANSAS THIS AFTERNOON. WEAK SHORTWAVE RIPPLES WERE ROTATING AROUND THE WESTERN CONUS UPPER RIDGE AND MOVING OUT ACROSS THE NORTHERN PLAINS. ONE OF THESE RIPPLES RESULTED IN A CONVECTIVE SYSTEM OVER THE NEB PANHANDLE LAST NIGHT THAT PUSHED A BOUNDARY SOUTH ACROSS WRN K/ERN CO TODAY. THIS FEATURE HAD RESULTED IN SOME ELEVATED SHOWERS ACROSS THE EASTERN SECTION OF THE CWA THIS MORNING WHICH HAVE SINCE BECOME SURFACE BASED AND SEVERE THIS AFTERNOON OVER PRATT/BARBER COUNTIES. WOULD EXPECT STORMS ALONG AND SOUTH OF THE SURFACE TROUGH TO CONTINUE THROUGH THE LATE AFTERNOON HOURS. THE SLOW SOUTHWARD PROGRESSION OF THE STORMS SHOULD TAKE THEM OUT OF THE AREA BY EARLY EVENING. LATER TONIGHT FOCUS FOR STORMS WILL SHIFT INTO THE NORTHERN CWA WHERE THE COLD FRONT WILL MOVE INTO THE AREA. CONVECTION FIRING ALONG THE EASTERN SLOPES OF THE COLORADO AND WYOMING ROCKIES MAY GET ORGANIZED THIS EVENING AS ANOTHER WEAK WAVE MOVES OUT OF THE NORTHERN ROCKIES. THE NAM AND GFS INDICATE AN UPPER LEVEL SPEED MAX MOVING OUT INTO THE NORTHERN PLAINS TONIGHT INTO THURSDAY MORNING WHICH SHOULD HELP SUSTAIN A CONVECTIVE SYSTEM AS IT MOVES EAST ALONG THE MID LEVEL BAROCLINIC ZONE. WILL KEEP THE HIGHEST POPS IN THE NORTH LATER TONIGHT AND RUN THEM OUT INTO THURSDAY MORNING BEFORE THE UPPER SUPPORT AND STORMS MOVE OFF TO THE EAST. THE FRONT SHOULD BE SOUTH OF THE CWA DURING THE DAY THURSDAY. HAVE KEPT THE MAX TEMPERATURES FROM THE PREVIOUS FORECAST AS THEY LOOK GOOD. TEMPERATURES MAY BE A LITTLE WARM IN THE NORTH DEPENDING ON WHETHER THE CLOUDS BREAK UP OR NOT. THE BEST CHANCE FOR THUNDERSTORMS THURSDAY AFTERNOON AND EVENING WILL BE ALONG THE SOUTHERN BORDER. TEMPERATURES SHOULD BE WARMING BACK INTO THE UPPER 80S AND LOW 90S AS SURFACE HIGH PRESSURE WEAKENS AND LOW LEVEL WINDS TURN MORE SOUTHERLY. DAYS 3-7... THERE WILL LITTLE CHANGE TO THE GOING EXTENDED FORECAST. HOT WILL BE THE KEY WORD AS UPPER HIGH PRESSURE SUSTAINS ITSELF TO OUR WEST-SOUTHWEST. THIS LEAVES SOUTHWESTERN KANSAS IN A WEST-NORTHWEST FLOW ALOFT RATHER THAN A TRUE DOWN SLOPING NORTHWEST FLOW. ON LATE SUNDAY, THERE APPEARS A WAVE BOTH THE GFS AND ECMWF, BUT ONLY THE ECMWF CURVES A TROUGH THROUGH THE HIGH PLAINS AND GENERATES SOME PRECIP DURING THE LATE AFTERNOON AND EARLY NIGHT HOURS OF SUNDAY NIGHT INTO VERY EARLY TUESDAY IN MY SOUTHEAST. HAVE REMOVED SLIGHT CHANCE POPS FROM MY SOUTHEAST ZONES MONDAY, EXPECTING WARM MID LEVEL TEMPS TO CAP OFF ANY SURFACE INITIATION. HAVE OPTED TO ALSO RAISE MAX TS NEAR THE OKLAHOMA BORDER ON BOTH MONDAY AND TUESDAY DUE TO WARM/HOT SUN THEN. A FEW 100-105F SEEM LIKELY WITH THE DEPTH OF THE WARM AIR WHICH WILL BE OVER AND JUST UPSTREAM FROM US. THE ISC GRIDS LOOK COMPATIBLE AND WITHIN TOLERANCE. MY NEIGHBORS TO THE NORTH HAVE HIGHER QPF THAN I DO ON MONDAY NIGHT, BUT THAT HAS ALSO BEEN THE PATTERN OF LATE. THE UPPER HIGH PRESSURE SUPPRESSES ANY TALL CONVECTION UNTIL IT GETS PAST OUR CWA. THUS IS THE REASON BEHIND FLOODING TO OUR EAST AND NOT MUCH AT ALL IN OUR CWA THIS SPRING/SUMMER. .AVIATION... SCATTERED MID TO HIGH LEVEL CLOUDS WILL MAINTAIN VFR CONDITIONS THROUGH THE PERIOD. THERE IS A SLIGHT CHANCE FOR A STRONG THUNDERSTORM NEAR HYS AFTER 23Z BUT AMENDMENTS WILL HANDLE ANY CONVECTION. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 83 64 90 / 20 20 30 0 GCK 64 83 63 90 / 30 30 20 0 EHA 64 86 63 92 / 20 20 20 0 LBL 65 86 64 93 / 20 20 30 10 HYS 64 79 62 88 / 50 50 20 0 P28 71 86 66 88 / 20 30 40 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN02/12
Hazardous weather outlook, Jul 2, 5:03 AM CDT, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 503 AM CDT WED JUL 2 2008 KSZ030-031-043>046-061>066-074>081-084>090-031000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 503 AM CDT WED JUL 2 2008 /211 AM MDT WED JUL 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SLOWLY ACROSS SOUTHWEST AND SOUTH CENTRAL KANSAS FROM THE NORTH FROM LATE THIS AFTERNOON AND INTO THURSDAY MORNING BRINGING A CHANCE FOR THUNDERSTORMS. SOME THUNDERSTORMS MAY HAVE SMALL HAIL AND STRONG WIND GUSTS TO 40 OR 50 MPH. WITH WEAK WINDS ALOFT THE THUNDERSTORMS MAY MOVE SLOWLY AND PRODUCE LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE THUNDERSTORMS ARE FORECAST THURSDAY INTO FRIDAY MORNING AS GOOD MOISTURE CONTINUES NORTH OF A COLD FRONT. OTHER SCATTERED THUNDERSTORMS ARE POSSIBLE THIS WEEKEND. IT IS TOO EARLY TO TELL IF ANY OF THESE WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON AND INTO THE EVENING TO WATCH FOR HAIL...STRONG WINDS...AND REPORT ANY HEAVY RAINFALL. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
In the hours before
Special weather statement, Jul 2, 1:59 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
159 PM CDT WED JUL 2 2008
KSZ079>081-021945-
EDWARDS-KIOWA-PRATT-
159 PM CDT WED JUL 2 2008
...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...KIOWA AND PRATT
COUNTIES...
AT 155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PRATT...MOVING EAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.
RESIDENTS IN KIOWA...PRATT AND SOUTHERN EDWARDS COUNTIES...INCLUDING
THE CITIES OF PRATT...IUKA AND CAIRO...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3743 9953 3795 9954 3780 9901 3779 9844
3753 9844 3752 9845
TIME...MOT...LOC 1859Z 270DEG 24KT 3766 9874
BURKELocal storm report, Jul 2, 2:12 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
212 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 4 NW PRATT 37.69N 98.79W
07/02/2008 E0.75 INCH PRATT KS LAW ENFORCEMENT
50 MPH WINDS WERE ALSO REPORTED.
&&
BURKELocal storm report, Jul 2, 2:53 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
253 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL NW MEDICINE LODGE 37.29N 98.58W
07/02/2008 E0.75 INCH BARBER KS PUBLIC
&&
BURKELocal storm report, Jul 2, 2:55 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
255 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 15 NW MEDICINE LODGE 37.44N 98.77W
07/02/2008 E0.75 INCH BARBER KS PUBLIC
&&
BURKELocal storm report, Jul 2, 3:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
303 PM CDT WED JUL 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 15 NW MEDICINE LODGE 37.44N 98.77W
07/02/2008 E1.00 INCH BARBER KS PUBLIC
0257 PM TSTM WND DMG 15 NW MEDICINE LODGE 37.44N 98.77W
07/02/2008 BARBER KS PUBLIC
A PIECE OF CORRUGATED TIN WAS BLOWN OFF AN OLD FARM
BUILDING.
&&
BURKESpecial weather statement, Jul 2, 3:18 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 318 PM CDT WED JUL 2 2008 KSZ080-089-022115- COMANCHE-KIOWA- 318 PM CDT WED JUL 2 2008 ...SIGNIFICANT WEATHER ADVISORY FOR COMANCHE AND KIOWA COUNTIES... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BELVIDERE...MOVING SOUTH AT 12 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WAS STILL STRENGTHENING AND MAY PRODUCE HAIL LARGER THAN THE SIZE OF NICKELS AS IT CONTINUES TO STRENGTHEN. RESIDENTS IN NORTHERN COMANCHE AND SOUTHEASTERN KIOWA COUNTIES... INCLUDING THE CITY OF BELVIDERE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3717 9901 3725 9950 3755 9921 3750 9901 TIME...MOT...LOC 2018Z 009DEG 10KT 3743 9906 UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:19 PM CDT | Special Weather Statement | DDC | Kearny | 41 min |
| Jul 2, 1:59 PM CDT | Special Weather Statement | DDC | Kiowa, Pratt | 46 min |
| Jul 2, 2:38 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 52 min |
| Jul 2, 3:00 PM CDT | Severe Thunderstorm Warning | DDC | Barber, Pratt | 45 min |
| Jul 2, 3:18 PM CDT | Special Weather Statement | DDC | Comanche | 57 min |
| Jul 2, 4:32 PM CDT | Special Weather Statement | DDC | Comanche | 43 min |
| Jul 2, 6:01 PM CDT | Severe Thunderstorm Warning | DDC | Meade | 21 min |
| Jul 2, 6:12 PM CDT | Special Weather Statement | DDC | Seward | 48 min |
| Jul 2, 6:20 PM CDT | Special Weather Statement | DDC | Clark | 40 min |
| Jul 2, 6:31 PM CDT | Severe Thunderstorm Warning | DDC | Meade, Seward | 23 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.